Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having twitching sensation on inner calf and and pain on knee. Taking medicine. Anxiety related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3089 Questions
Question
Last week While resting I noticed a twitch on my inner leg calf/shin I have had this before on occasion but it has been months. Anyway it freaked me out and got my Anxiety going (I do take Xanax as needed) throughout the week I have had a dull ache mainly in my XXXXXXX but can go up to my knee and down to my ankle. It is just uncomfortable. As I researched the twitching ALS came up which made me really freak. They don't occur all day and really happen more when I think about them or "try" not to think about them. Anyways I went to the Dr ( not my normal one but another in the practice) and he felt my leg and pushed on it and prescribed an anti-inflammatory. I asked again about the twitching and told him my fears and all he said was he didn't think it was ALS or MS and that twitching can happen. But I am still scared the twitching in leg has happened less only like once today but at times the past few days I question my speech and strength in all limbs . Could this be all anxiety and should I trust the DR?
Posted Tue, 2 Apr 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Luchuo Engelbert Bain 2 hours later
hi and thanks for the query,
Twitches in Amyotrophic Lateral sclerosis or Multiple Sclerosis are usually permanent, frequent and usually accompanied by other symptoms, and appear late in the course of the disease. I do not think this is the case with you. It is certainly NOT ALS nor MS.
What you describe look more like solitary fasciculations, which are periodic unprovoked contractions seen in some people. This could be due to electrolyte imbalances such as lack of Calcium, Magnesium and Potasium.
I do not think you need to bother. But if symptom persists, becomes too frequent or becomes painful, you might need to consult a neurologist. For now, never mind.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Having twitching sensation on inner calf and and pain on knee. Taking medicine. Anxiety related? 23 minutes later
Thank you for the fast reply. This Dr kinda blew me off and acted like I was crazy for thinking such things and with my anxiety I just over think it all and then think the worse and start thinking I am having other symptoms. So I greatly appreciate you time and words. They twitches have subsided alot today. Is there some good vitamins you recommend?
 
 
Answered by Dr. Luchuo Engelbert Bain 5 minutes later
Hi and thanks for your query,
you do not need vitamins. Your normal diet XXXXXXX in vegetables and fruits is ok. If there is any increase in intensity or pain, you might just need to see a neurologist. Do not bother about vitamins.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Having twitching sensation on inner calf and and pain on knee. Taking medicine. Anxiety related? 1 hour later
ok I was just asking since you said could mean a not enough Calcium, Magnesium, and potassium so I just thought I would ask. But you don't really believe there is a need to see a neurologist and that it is nothing to worry about as my Dr said?
 
 
Answered by Dr. Luchuo Engelbert Bain 17 minutes later
Hi and thanks for the query,
for now, I think its really nothing.
You will, in my opinion, only need to see a neurologist if symptoms worsen. For now, its ok and be calm.
Thanks and best regards,
Luchuo, MD>
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor